Teenage skin problem(12 Posts)
Thanks Luckye but I'm lucky to have her! She is a really lovely girl (not that I'm biased or anything!) she has always been emotionally mature and she's clever and sporty ..........will stop now!! I did look on Amazon at steamers and am going to suggest to dil that I get one. The other thing is my dil's sister and her family live next door but one, and they are very close, and dil's sister's eldest son has a partner (lovely young woman aged 22 - also an A!) and she has really taken to young A and says she feels like her big sister, so young A is very flattered I know. I am going to talk to big A as she is very sensible and will understand I'm sure and she can maybe help.
Last night was my DGD's 13th birthday bash and big A did the make up for A and all the other girls who wanted it, and DGD looked amazing, not a blemish to be seen! Big A said it was Maybelline foundation, and it covers everything. Mind I know this isn't the answer but it was great to see her looking so good at her party.
Yes being a MIL can be tricky. I get on really well with the dil in question, but I have to tread carefully with the other one. You're ok anyway, yu have a daughter and I don't think there are the same issues with MILs and son-in-laws, it usually MILs and DILs. I love my sons of course but wanted girls both times.
Hi nana nina, I got the quinoderm and steamer from amazon. There are lots of different steamers, we just got a fairly simple one for about £20 -I think they are all much the same really. I do sympathise, it must be quite frustrating being a mil - not sure I'm looking forward to that!! Doing the 'regime' as we now call it has actually been a good mother daughter bonding experience that has brought us closer but I realise u can't really suggest it without being labelled interfering. Although my dd is now spot free I can see that her skin would erupt if we weren't constantly keeping on top of things. I'd definitely get her some quinoderm to try. It is very drying though so she will also need a non oily moisturiser - we use tea tree hydrating lotion from body shop. Good luck - your granddaughter is very lucky to have you!
We are going through the same problem with my daughter, caused by her having one period after the next. Currently she's on oral antibiotics and washes her face twice a day with the Clean Start products. She was, however, referred to a dermatologist immediately by her doctor and perhaps rather than spend months going from one treatment to the next, you should also ask for a referral. It takes about 3 months to get an appointment and at least you can try other things in the meantime.
Oh thanks lucky and am so glad your DD is happy now. The problem I have is that my dil doesn't supervise DGD with the cleansing routine etc. She is a teacher and leaves the house before A is up and so there is no way she would (or could) now go through this routine twice a day. She could have done it in the Easter holidays but she just doesn't seem bothered and i don't like to keep mentioning it. I don't understand my dil as she is so sensible in other ways. I wish I could show her this post, but I can't as she would think I was interfering I think. However I could buy the steamer - what sort did you get and can yu buy this quinoderm over the counter. Several people have mentioend the benzoyl peroxide, which seems to be beneficial.
Hi my dd is 13 and has had spots on forehead,nose and chin since she hit puberty at 12. Like your dil I didn't make a big fuss about it but just bought her stuff over the counter - none of which worked. I didn't want to draw attention to the problem in case it made her feel worse. I now realise that was wrong as although she didn't show that it was affecting her I now know that it was - big time. She was angry, moody and withdrawn. Over the easter hols I decided to take action to help her and she now is spot free. What's even better is her mood and confidence has soared- she's like a different child. I got her a facial steamer, the complete tea tree range from body shop and la piece de resistance quinoderm (active ingredient 10% benzoyl peroxide). We do the complete wash,tone,hydrating cream, followed by quinoderm twice a day. It took only a week and a half to see a big difference. The steamer has also been great at getting rid of black heads. Good luck. Oh the other thing that makes a big difference is that they should keep hands v clean, nails short and don't touch the face.
If you google there are websites explaining how it might help and how to apply.
Start with benzoyl peroxide in its weakest dilution available from the chemist. (2.5%) and apply to affected areas and leave. It is drying so she may need a non comedogenic moisturiser.
Try this before antibiotics.
I am horrifically allergic to tetracycline (discovered when prescribed acne drugs) - please be careful with it - despite knowing this and having it on my medical records I have been prescribed it since! A doctor told me my skin would settle down once I'd had a baby - I was only twenty - and it did (many years later). Nowadays Tea Tree Oil works for me. Everybody is different.
Thank you so much for the replies. I have heard something worrying about roaccutane (but can't remember what it was!) and as yu say Maryz
(think we've met on another thread) it is a last ditch attempt.
It's interesting what you say about spots or acne and I don't really know. I tend to think it's spots as they are only on the T zone and I thought acne could be all over the face. I don't know if she has any on her chest or back. It's a bit difficult because it is my dil of course who needs to make decisions with her daughter about this, and I'm not sure why she hasn't taken her back to the GP. Maybe I will ask about this. I think my dil is trying to keep it low key because of the way she suffered and so doesn't want to make too much of an issue about it, unless it is really troublingDGD.
THank yu too MissFredi for your response.
ds2 went through the topical antibiotics, the oral antibiotics and is now on his second course of roaccutane, which is a last ditch answer (but is miraculously, I must say).
If the topical antibiotics work, great. Because she is only 13 they probably won't be able to prescribe the most effective oral antibiotic (tetracycline - like MissFreddi had) as it can cause teeth staining in younger teens - at least that's what my gp said.
You need to work out if it is spots (which lotions, washing, diet and antibiotics will clear up), or acne. The difference is that acne is under the surface - often visible as bumps under the skin, on the face back and chest, and as the bumps come to the surface they break out as spots and have another layer underneath. If it is acne no amount of washing will help.
Ultimately ds (whose skin was so awful he got teased about it every day and who had cysts and lumps on his back and chest as well as open sores on his face) was put on roaccutane and I would highly recommend giving it a try. There are side effects (very dry skin and lips) and for a very small percentage there can be bad side effects, but for ds it has been miraculous.
My gp prescribed me acne tablets that worked wonders. It was all over my body and my chin (makes sense) and it really did clear it up. My chin has now gone back to normal probably because my diet consists of caffeine cigarettes and cheese, but the rest of me is fine. The first ones I had were Tetralysil, not too sure of spelling, but they were big and I didn't like swallowing them, so then she put me on oxytetracycline which was a more manageable size. I was 15/16/17 while taking them.
Wondered if anyone had any advice. My grand-daughter who is 13 this week has spots in the T zone, forehead, nose and chin. She has had them for several months now. I bought her some expensive stuff but it didn't make any difference although I'm not sure she was going through the stages, cleansing etc etc. Then her mom took her to the GP and she prescribed anti-biotic cream but that hasn't done any good. Her mom (my dil) had very bad skin as a teenager and she suffered a lot as her mom didn't bother.
The GP did say that if the cream didn't work there were other things, (think taking anti-biotics) but I've heard that the skin clears when taking the ABs but spots re-appear when not taking them? I'm not sure how much it bothers my grand-daughter as I don't mention her skin, only if it's looking relatively clear as it sometimes does and I say "oh your skin looks good" - she is a lovely, good natured, caring girl and is at an all girls school so at least she hasn't got the problem of boys!
Any ideas/advice would be much appreciated.
Join the discussion
Please login first.